Sign in to follow this  
Followers 0
KT74

IUD (Mirena)

5 posts in this topic

Posted (edited)

I've had an IUD for 3 years now and it has worked perfectly. A few months after implanting it, I stopped having periods. I am currently down 40 lbs and had some light bleeding start up and it was extremely shocking as I haven't had any activity in that area for YEARS. I'm assuming this is normal, I know weight can stop menstrual cycles, but I always assumed it was my IUD stopping it since I was already basically the same size and had light periods prior to when it was implanted. 

My husband has also commented that he can't feel the strings anymore, is it possible for the weight loss to make the IUD move? I'm hoping something hasn't gone wrong.

Last question, has anyone chosen to remove their IUD post op to ensure better weight loss results, since birth control in general causes weight gain? 

Edited by KT74

Share this post


Link to post
Share on other sites

Periods can be rather wonky with weight loss as estrogen is stored in fat cells; when you lose weight you get a surge of estrogen released. So, I wouldn't be terribly concerned about having some bleeding.  But, I would be concerned about not being able to feel the strings.  That warrants a call to whoever put it in; they probably will want to do a placement check.

As to the question of removing it to aid in weight loss, IUD's are probably one of the least likely to impact weight so I don't think that should be a concern.  Yes, Mirena in particular has some progestin but it has more of a local (in the uterus) than systemic (throughout the rest of the body) effect.

GAviv, Stephtay and Vaultgirl72 like this

Share this post


Link to post
Share on other sites
On 4/18/2017 at 2:27 PM, msmarymac said:

Periods can be rather wonky with weight loss as estrogen is stored in fat cells; when you lose weight you get a surge of estrogen released. So, I wouldn't be terribly concerned about having some bleeding.  But, I would be concerned about not being able to feel the strings.  That warrants a call to whoever put it in; they probably will want to do a placement check.

As to the question of removing it to aid in weight loss, IUD's are probably one of the least likely to impact weight so I don't think that should be a concern.  Yes, Mirena in particular has some progestin but it has more of a local (in the uterus) than systemic (throughout the rest of the body) effect.

Thanks! This is reassuring. I'll look into checking placement for sure. We definitely don't want any unexpected pregnancies right now.

Share this post


Link to post
Share on other sites
On 4/17/2017 at 5:10 PM, KT74 said:

I've had an IUD for 3 years now and it has worked perfectly. A few months after implanting it, I stopped having periods. I am currently down 40 lbs and had some light bleeding start up and it was extremely shocking as I haven't had any activity in that area for YEARS. I'm assuming this is normal, I know weight can stop menstrual cycles, but I always assumed it was my IUD stopping it since I was already basically the same size and had light periods prior to when it was implanted. 

My husband has also commented that he can't feel the strings anymore, is it possible for the weight loss to make the IUD move? I'm hoping something hasn't gone wrong.

Last question, has anyone chosen to remove their IUD post op to ensure better weight loss results, since birth control in general causes weight gain? 

I had the same Mirena in at 310 as I did when I got to my lowest weight of 159. It didn't move. As you lose or gain weight, your cervix doesn't change size. However, I agree if he can't feel the strings, you should get it checked.

 

 

Share this post


Link to post
Share on other sites

I had an IUD put in three months ago, because of my WLS.. Course, I am still bleeding from it, and wishing that eventually I can get back to enjoying my body again. However, in my research post WLS I have found that an IUD is one of the best birth control options out there. I had the nuva ring which I loved but it made my blood pressure go funky. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0